Arimidex and Insomnia

Ultima Vez Modificado: 19 de agosto del 2008

Share article


Imprima English

Question

Dear OncoLink "Ask The Experts,"

My niece has just completed a five year course of Arimidex. She is now experiencing extreme difficulty sleeping, getting to sleep, and staying asleep. Are there any indications from other women that this is a side effect? Her oncologist says "no".

Answer

Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:

I am not aware of Arimidex causing insomnia. I have checked with our pharmacist and also checked the literature again, but unfortunately there is no information on this topic. I think it is possible that the insomnia is related to the change in hormone levels caused by Arimidex, though. Regardless of the cause, she should speak with her physician about treatment for insomnia. Other thoughts - check thyroid function, limit/eliminate caffeine intake, focus on good sleep hygiene such as avoiding TV in the bedroom, etc.

Imprima English

I Wish You Knew

Understanding prostate cancer screening

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información